MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI NAV SUCTION, 90 - 1PK

ACCLARENT, INC. TRUDI NAV SUCTION, 90 - 1PK
Catalog Number TDNS090Z
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.The device does not have an expiration date as it is a non-sterile re-usable device.[conclusion]: on (b)(4) 2019 acclarent identified 3 lots of trudi¿ nav suction instruments (0°, 70° & 90°) that were distributed to customers had a calibration issue in one of their components.This calibration issue caused an incorrect tip orientation display in the trudi¿ system that is used in conjunction with the device.The surgeon still has a functioning endoscopic view in addition to the location feature of the trudi¿ system.No adverse events have been reported for this incident.On (b)(4) 2019 acclarent initiated a removal of these lots in the field for the potential safety risk associated with the incorrect tip orientation display.The 90-degree trudi navigation suction device (tdns090z / 1901219) associated with this complaint is from one of the three lots identified with the calibration issue in one of the components.The calibration issue was not noticed during the case, a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2019; the issue was verified the following day on (b)(6) 2019, after testing the suction function on the system.The product was returned as part of the affected lot under a stop shipment notification.There was no report of any patient injury or adverse event.Investigation summary: the 90-degree trudi navigation suction device was received on march 18, 2019.Before decontamination, the returned device underwent visual inspection and was observed to have no obvious damage.The device underwent decontamination for two hours with a 10% bleach solution.The returned device underwent electrical testing using the lab multimeter (calibration date: 2/1/2019; due 2/29/2020.Below are the results of the electrical testing: knob position purpose pass criteria results: sensor-sensor connectivity 200 o ±25 o (202.3o), 2 connectivity of shield to device stainless steel body < 10 o (1.3 o), 3 eeprom connectivity > 50 ko and < 10mo (5.889 ko), 4 isolation between sensor and shield > 1 mo (0l mo), 5 isolation between sensor and eeprom io > 1 mo (0l mo), 6 isolation between sensor and eeprom gnd > 1 mo (0l mo), 7 isolation between shield and eeprom io > 1 mo (0l mo), 8 isolation between shield and eeprom gnd > 1 mo (0l mo).The electrical test results underwent further review was performed on march 25, 2019.It was identified that it is possible to obtain a false failure reading on knob 3.As a result, the electrical testing was updated to add a note to allow for the testing to be repeated in opposite sequence in the event of having a value that does not meet the pass criteria for the eeprom connectivity test.This was to align with the test method currently implemented during manufacturing and at viant medical.Electrical testing was performed on the returned device again on march 27, 2019 using the lab multimeter (calibration date: 2/1/2019; due 2/29/2020.Below are the results of the electrical testing: knob position purpose pass criteria results: sensor-sensor connectivity 200 o ±25 o (202.3o), 2 connectivity of shield to device stainless steel body < 10 o (1.3 o), 3 eeprom connectivity > 50 ko and < 10mo (411.4 ko), 4 isolation between sensor and shield > 1 mo (0l mo), 5 isolation between sensor and eeprom io > 1 mo (0l mo), 6 isolation between sensor and eeprom gnd > 1 mo (0l mo), 7 isolation between shield and eeprom io > 1 mo (0l mo), 8 isolation between shield and eeprom gnd > 1 mo (0l mo).The returned complaint device was confirmed to meet testing specification / requirements.The returned complaint device was plugged into a trudi¿ unit (kt-2004-00f, sf version (b)(4)) and the following was observed: incorrect tip orientation display in the trudi¿ system.The lot history record (lhr) was reviewed for this lot (1901219).There were no anomalies found related to this complaint.In addition, the lhr review verified that the device was manufactured in accordance with documented specification and procedures.The issue calibration issue was confirmed / verified with the analysis testing performed on the returned complaint device.A corrective and preventive action (capa) has been initiated to document investigation into the root cause and all corrective / preventative actions taken.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
On (b)(4) 2019 acclarent identified 3 lots of trudi¿ nav suction instruments (0°, 70° & 90°) that were distributed to customers had a calibration issue in one of their components.This calibration issue caused an incorrect tip orientation display in the trudi¿ system that is used in conjunction with the device.The surgeon still has a functioning endoscopic view in addition to the location feature of the trudi¿ system.No adverse events have been reported for this incident.On (b)(4) 2019 acclarent initiated a removal of these lots in the field for the potential safety risk associated with the incorrect tip orientation display.The 90-degree trudi navigation suction device (tdns090z / 1901219) associated with this complaint is from one of the three lots identified with the calibration issue in one of the components.The calibration issue was not noticed during the case, a primary functional endoscopic sinus surgery (fess) procedure on (b)(6) 2019; the issue was verified the following day on (b)(6) 2019, after testing the suction function on the system.The product was returned as part of the affected lot under a stop shipment notification.There was no report of any patient injury or adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to correct the manufacture information.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).This mdr report is to correct the manufacture¿s reference number.On the initial report, it was incorrectly documented as (b)(4).The correct manufacture reference number is manufacturer¿s ref.No: (b)(4).

Brand Name
TRUDI NAV SUCTION, 90 - 1PK
Common Device Name
TRUDI NAV SUCTION, 90
Manufacturer (Section D)
ACCLARENT, INC.
33 technology drive
irvine CA 92618
MDR Report Key8462459
Report Number3005172759-2019-00119
Device Sequence Number11507629
Product Code PGW
UDI-Device Identifier10705031245891
UDI-Public10705031245891
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS090Z
Device Lot Number1901219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer03/28/2019
04/23/2019
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date03/28/2019
04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
03182019-001-R
Patient Sequence Number1